Alert archive / Michigan / Lakeshore Flood Statements in 2008
Lakeshore Flood Statement 7, NWS Northern Indiana
NWS Northern Indiana issued this lakeshore flood statement at Jul 3, 2008, 4:37 AM EDT. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Jul 3, 2008, 4:37 AM EDT (08:37 UTC)
- Expired
- Jul 4, 2008, 4:00 AM EDT
- In force
- 23 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS43 KIWX 030837 CFWIWX LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 437 AM EDT THU JUL 3 2008 INZ003-MIZ077-031645- /O.NEW.KIWX.LS.S.0007.080703T0837Z-080704T0800Z/ LA PORTE-BERRIEN- 437 AM EDT THU JUL 3 2008 /337 AM CDT THU JUL 3 2008/ ...INCREASED RISK OF RIP CURRENTS TODAY... HIGH WAVES ALONG THE LAKE MICHIGAN SHORELINE WILL CAUSE AN INCREASED RISK OF RIP CURRENTS TODAY AND TONIGHT...CREATING DANGEROUS SWIMMING CONDITIONS. IT IS RECOMMENDED THAT PEOPLE STAY OUT OF THE WATER. RIP CURRENTS ARE STRONG NARROW CHANNELS OF WATER THAT FLOW AWAY FROM THE BEACH...OUT TO DEEPER WATER. IF YOU GET CAUGHT IN A RIP CURRENT...WADE OR SWIM PARALLEL TO THE BEACH UNTIL OUT OF ITS PULL...AND THEN HEAD BACK TO SHORE. $$
1 follow-up statement
000 WHUS43 KIWX 032146 CFWIWX LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 546 PM EDT THU JUL 3 2008 INZ003-MIZ077-040600- /O.CON.KIWX.LS.S.0007.000000T0000Z-080704T0800Z/ LA PORTE-BERRIEN- 546 PM EDT THU JUL 3 2008 /446 PM CDT THU JUL 3 2008/ ...INCREASED RISK OF RIP CURRENTS INTO THIS EVENING AND TONIGHT... HIGH WAVES ALONG THE LAKE MICHIGAN SHORELINE WILL CAUSE AN INCREASED RISK OF RIP CURRENTS THROUGH TONIGHT...CREATING DANGEROUS SWIMMING CONDITIONS. IT IS RECOMMENDED THAT PEOPLE STAY OUT OF THE WATER. RIP CURRENTS ARE STRONG NARROW CHANNELS OF WATER THAT FLOW AWAY FROM THE BEACH...OUT TO DEEPER WATER. IF YOU GET CAUGHT IN A RIP CURRENT... WADE OR SWIM PARALLEL TO THE BEACH UNTIL OUT OF ITS PULL...AND THEN HEAD BACK TO SHORE. $$
What forecasters said that day
The local office's own words before this lakeshore flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this lakeshore flood statement went out at Jul 3, 3:46 AM EDT, 51 minutes earlier.
Area forecast discussion, Jul 3, 3:46 AM EDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 346 AM EDT THU JUL 3 2008 .SHORT TERM... WIDESPREAD CONVECTION ALONG CDFNT HAS DIMINISHED TO SCT SHWRS AND A FEW TSTMS OVERNIGHT AS DIURNAL COOLING PROVIDING SOME STABILIZING OF AIRMASS. EXPECT TSTMS WILL BECOME MORE NUMEROUS NEAR THE FRONT DURING THE DAY AS DIURNAL HEATING ONCE AGAIN DESTABILIZES AIRMASS WHILE LOW LEVEL CONVERGENCE ALONG FRONT AND UPPER LEVEL DIVERGENCE IN RIGHT ENTRANCE REGION OF JET STREAK MOVG INTO THE LWR GRTLKS CONTS TO PROVIDE DECENT FORCING FOR LIFT OVER SE PORTION OF CWA. CDNFT OVER SW MI/NW INDIANA ATTM SHOULD MOVE SE OF THE CWA BY THIS EVE. MODELS CONT INDICATE SEVERAL WK SHRTWVS WILL MOVE THROUGH THE AREA IN NW FLOW ALOFT TONIGHT THROUGH FRI NGT BUT HAVE CONSIDERABLE DIFFERENCES ON WHETHER THERE WILL BE SUFFICIENT LINGERING MOISTURE AND INSTABILITY BEHIND STALLED SFC BOUNDARY TO OUR SOUTH TO SUPPORT CONVECTIVE DEVELOPMENT IN OUR AREA DURING THIS PD. MORE MOIST GFS DOES SUPPORT GOING LOW POPS MAINLY ACROSS S-SERN PORTION OF CWA TNGT-FRI NGT SO SEE NO COMPELLING REASON TO REMOVE THEM ATTM. RATHER WIDESPREAD STRATUS AS WELL AS CAA BEHIND THE FRONT WILL RESULT IN MUCH COOLER TEMPS TODAY WITH HIGHS GENERALLY 10-15F LOWER THAN YDAY ACROSS THE CWA. COOL AIRMASS WILL REMAIN IN PLACE THROUGH FRIDAY NIGHT AS SFC HIGH MOVES SLOWLY EAST AND FRONT REMAINS STNRY ACROSS THE OH VALLEY. HIGHS SHOULD REMAIN WELL BELOW NORMAL FOR THE 4TH...WHILE OVERNIGHT LOWS ALSO LIKELY BLO NORMAL BUT MAY BE TEMPERED A BIT BY CLOUDINESS...ESPECIALLY S-SE PORTIONS OF THE CWA. && .LONG TERM... SATURDAY THROUGH WEDNESDAY... FORECAST PERIOD TO BEGIN WITH SFC HIGH PRESSURE CENTERED OVER THE EASTERN GREAT LAKES AND FRONTAL BOUNDARY STALLED OVER OH/TN VALLEY. WEAK UPPER LEVEL DISTURBANCE WILL ALSO DEVELOP OVER THE AREA SATURDAY AND TRANSLATE EASTWARD TOWARD APPALACHIANS BY SUNDAY. MAIN FOCUS OF MOISTURE AND FORCING WILL BE CONFINED TO VICINITY OF SFC FRONTAL BOUNDARY AND DRY NE FLOW FROM SFC HIGH SHOULD KEEP OUR CWA DRY THROUGH THE WEEKEND. NEXT SYSTEM TO APPROACH THE REGION BEGINNING OF NEXT WEEK...BRINGING CHANCES FOR PRECIP BACK INTO THE FORECAST ON MONDAY...WITH LATEST MODEL TRENDS SUGGESTING FRONT SLOW TO PUSH THROUGH...WILL CONTINUE TO MONITOR TRENDS FOR POSSIBLE EXTENSION OF PRECIP CHANCES INTO TUESDAY. COOL DRY AIRMASS IN PLACE ON SATURDAY WILL HAVE TEMPS STARTING OFF COMFORTABLY IN THE 55-60F RANGE IN THE MORNING...WITH AFTERNOON HIGHS NEAR 80F. AS SFC HIGH DRIFTS EASTWARD...RETURN TO MORE SOUTHERLY FLOW ON SUNDAY WILL SEE STEADY INC IN SFC DEWPOINTS RESULTING IN LOWS CLIMBING INTO THE M60S BY MONDAY MORNING AND HIGHS AOA NORMAL. && .PREV DISCUSSION... /ISSUED 122 AM EDT THU JUL 3 2008/ AVIATION...06Z TAFS CDFNT MOVG SE ACROSS NWRN INDIANA ATTM SHOULD REACH SBN SHORTLY AND FWA AROUND 10Z. EXPECT SCT TSRA TO CONT THROUGH FROPA WITH A FEW SHOWERS AND MVFR CIGS LINGERING THROUGH THE MORNING. CIGS SHOULD RISE TO LOW VFR BY EARLY AFTN WITH CLOUDS LIKELY BECOMING SCT AT SBN DUE TO STABILIZING INFLUENCE OF FLOW OFF LM THIS AFTN. NORTHERLY GRADIENT WILL RESULT IN FAIRLY STRONG WINDS AGAIN TODAY...SLOWLY DIMINISHING WITH LOSS OF HEATING/MIXING THIS EVE. .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR LMZ043-046. && SHORT TERM/AVIATION...TAYLOR LONG TERM...LOGSDON
Hazardous weather outlook, Jul 2, 4:36 PM EDT, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 436 PM EDT WED JUL 2 2008 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-032045- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI- WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE... PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER... HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 436 PM EDT WED JUL 2 2008 /336 PM CDT WED JUL 2 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED TO OVERSPREAD THE AREA FROM NORTHWEST TO SOUTHEAST THIS EVENING INTO THE OVERNIGHT HOURS. SOME OF THE STORMS COULD BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL... ESPECIALLY ACROSS AREAS ALONG AND NORTH OF ROUTE 6. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY AND FRIDAY...MAINLY OVER SOUTHERN PORTIONS OF THE AREA. SEVERE STORMS ARE NOT EXPECTED. THUNDERSTORMS ARE POSSIBLE IN THE AREA AGAIN NEXT MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND THIS EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003-LMZ043-046-MIZ077-032045- LA PORTE-NEW BUFFALO MI TO ST JOSEPH MI- MICHIGAN CITY IN TO NEW BUFFALO MI-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN 436 PM EDT WED JUL 2 2008 /336 PM CDT WED JUL 2 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA... SOUTHWEST LOWER MICHIGAN AND EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY THIS EVENING. SOME OF THE STORMS COULD BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. THERE IS THE RISK FOR RIP CURRENTS AND SIECHES THROUGH MIDNIGHT WITH ANY THUNDERSTORMS THAT MOVE ACROSS SOUTHERN LAKE MICHIGAN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS AN INCREASED RISK OF RIP CURRENTS ALONG THE LAKE MICHIGAN SHORELINE ON THURSDAY. A SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR THURSDAY. THERE IS A CHANCE OF THUNDERSTORMS AGAIN NEXT MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND THIS EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Special weather statement, Jul 2, 11:12 PM EDT, 5 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 1112 PM EDT WED JUL 2 2008 OHZ004-005-030345- DEFIANCE-HENRY- 1112 PM EDT WED JUL 2 2008 ...SPECIAL WEATHER STATEMENT... AT 1110 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR DEFIANCE...MOVING EAST AT 44 MPH. THIS STORM WILL CONTAIN VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH WHICH MAY CAUSE SOME BRANCHES TO BREAK OFF TREES. LOCATIONS IN THE PATH OF THIS STORM INCLUDE... NAPOLEON AND HOLGATE... MCCLURE AND DESHLER... ELERY...MALINTA AND HAMLER... GRELTON... TEXAS...
Local storm report, Jul 2, 11:21 PM EDT, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1121 PM EDT WED JUL 02 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1109 PM HAIL HOWE 41.72N 85.42W
07/02/2008 E0.75 INCH LAGRANGE IN TRAINED SPOTTER
&&
EVENT NUMBER 01709
BJSSpecial weather statement, Jul 2, 11:45 PM EDT, 4 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 1145 PM EDT WED JUL 2 2008 INZ006-007-009-OHZ001-030415- DE KALB-LAGRANGE-STEUBEN-WILLIAMS- 1145 PM EDT WED JUL 2 2008 ...SPECIAL WEATHER STATEMENT... AT 1140 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES SOUTHWEST OF ANGOLA...OR 9 MILES NORTH OF KENDALLVILLE...MOVING EAST AT 37 MPH. UP TO DIME SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IN THE PATH OF THIS STORM INCLUDE... ANGOLA... HAMILTON... GOLDEN LAKE...HUDSON AND SILVER LAKE... PLEASANT LAKE...STEUBENVILLE AND CROOKED LAKE... HAMILTON LAKE... METZ...ALVARADO AND BERLIEN... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
Local storm report, Jul 3, 2:34 AM EDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
234 AM EDT THU JUL 03 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG CASSOPOLIS 41.91N 86.01W
07/02/2008 CASS MI LAW ENFORCEMENT
NUMEROUS REPORTS OF TREES DOWN THROUGHOUT THE COUNTY.
&&
EVENT NUMBER 01710
JTLocal storm report, Jul 3, 4:02 AM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
402 AM EDT THU JUL 03 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0200 AM FLASH FLOOD WAUSEON 41.55N 84.14W
07/03/2008 FULTON OH LAW ENFORCEMENT
MANY ROADS IN COUNTY FLOODED...SOME WITH OVER 2 FEET OF
WATER.
&&
EVENT NUMBER 01711
JTSpecial weather statement, Jul 3, 4:22 AM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 422 AM EDT THU JUL 3 2008 INZ026-027-032>034-030845- ADAMS-BLACKFORD-GRANT-JAY-WELLS- 422 AM EDT THU JUL 3 2008 ...SPECIAL WEATHER STATEMENT... AT 418 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR UPLAND...MOVING EAST AT 42 MPH. WINDS GUSTS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING... AND HEAVY DOWNPOURS WITH UP TO AN INCH OF RAIN IN AN HOUR...ARE POSSIBLE WITH THIS STORM. LOCATIONS IN THE PATH OF THIS STORM INCLUDE... HARTFORD CITY... MONTPELIER... PENNVILLE... ROLL... TRENTON... FIAT...BALBEC AND NOTTINGHAM... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 8:10 PM EDT | Severe Thunderstorm Warning | IWX | Branch | 50 min |
| Jul 2, 8:23 PM EDT | Severe Thunderstorm Warning | IWX | Saint Joseph | 82 min |
| Jul 2, 8:35 PM EDT | Flash Flood Warning | IWX | Branch, Hillsdale, Saint Joseph | 6 hr |
| Jul 2, 9:27 PM EDT | Flash Flood Warning | IWX | Hillsdale | 6 hr |
| Jul 2, 10:25 PM EDT | Flash Flood Warning | IWX | Branch, Cass, Hillsdale, Saint Joseph | 4 hr |
| Jul 2, 8:56 PM EDT | Severe Thunderstorm Warning | IWX | Adams, Allen | 54 min |
| Jul 2, 9:01 PM EDT | Severe Thunderstorm Warning | IWX | Steuben | 74 min |
| Jul 2, 9:53 PM EDT | Areal Flood Advisory | IWX | Adams | 2 hr |
| Jul 3, 3:32 AM EDT | Flash Flood Warning | IWX | Steuben | 6 hr |
Nearby
Lakeshore Flood Statements in Michigan, 2008Lakeshore Flood Statements in Indiana, 2008Every lakeshore flood statement in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.